Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Taking Keflex for UTI. Having swollen gland. Suggestions

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
I am on antibiotics for a UTI - my last one is today and I still have a swollen gland in my lower pelvic area. I have not pain and my urine is clear etc but my gland is still swollen. I took Cipro for 4 days and they switched me to Keflex because I had a hard time tolerating the Cipro and they said that the bacteria from the culture did not require it. Today is my last day on Keflex.
Posted Wed, 1 Jan 2014 in Medicines and Side Effects
Answered by Dr. Yogesh D 28 minutes later
Brief Answer: Nothing to worry. Detailed Answer: Hi, Thanks for posting your query. I have carefully gone through your question, and I understand your concern. First of all, I would like to reassure you that you have nothing to worry. The swollen gland in the lower pelvic (inguinal region) area, is most likely a a swollen lymph node, and these lymph nodes get swollen if there is any infection the surrounding area, since you had an UTI, it is quite likely that the gland is indeed a swollen lymph node. These swollen nodes do take some time to disappear, even after treatment with antibiotics, they may take up to 2 weeks to go back to their original size. I hope you have been given the adequate dosage of Keflex for adequate period of time to get rid of the UTI, and since you still are yet to complete the full course of the treatment, I would ask you to be a little more patient about the swollen node, see if it gets any bigger over the next two weeks, if yes, then please consult your doctor again, otherwise you can very well forget it. I hope this answers your question. Please do write back if you have further concerns. Wishing you speedy recovery. Warm regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor